Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Houston/Galveston, TX

March 4, 200723 counties in Texas

NWS Houston/Galveston, TX issued this red flag warning at Mar 4, 2007, 12:17 PM CST for 23 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 12:17 PM CST (18:17 UTC)
Expired
Mar 4, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHGX 041817
RFWHGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1217 PM CST SUN MAR 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM...

.EXTREMELY DRY AIR SPREADING OVER THE REGION WITH NORTH WINDS
AROUND 15 KNOTS. 

TXZ163-164-176>179-195>200-210>214-226-227-235>238-050000-
/O.NEW.KHGX.FW.W.0004.070304T1817Z-070305T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1217 PM CST SUN MAR 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

EXTREMELY DRY AIR MIXING DOWN FROM ALOFT WITH NORTH WINDS NEAR 15
MPH WILL BE ON TAP FOR EARLY AFTERNOON THEN EXPECT WINDS TO RELAX
BUT HUMIDITIES WILL RANGE FROM 12 TO 22 PERCENT THROUGHOUT THE
AFTERNOON. HUMIDITIES SHOULD RISE QUICKLY AFTER 6 PM AS
TEMPERATURES FALL RAPIDLY UNDER CLEAR SKIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:26 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 4, 10:26 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1026 AM CST SUN MAR 4 2007

.DISCUSSION...
VERY DRY AIR MASS IN PLACE OVER REGION WITH DEWPOINTS MOSTLY IN
THE TEENS. CURRENT FORECAST PACKAGE AND PREVIOUS DISCUSSIONS
ON TRACK. NO UPDATE(S) ANTICIPATED THIS MORNING.
37

&&

.PREV DISCUSSIONS... /ISSUED 459 AM CST SUN MAR 4 2007/

AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH TONIGHT.

DURING THE NEXT 24 HOUR PERIOD...LIGHT ONSHORE WINDS WILL DEVELOP
MONDAY TO RETURN LOW-LEVEL MOISTURE SLOWLY BACK INTO SOUTHEAST
TEXAS. HOWEVER...THE VFR CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH 00Z MONDAY EVENING.

40

MARINE...
THE BREEZY CONDITIONS OVER THE BAYS ARE EXPECTED TO DIMINISH BY
THE MID MORNING. OVER THE GULF WATERS...THE TEMPERATURE
DIFFERENTIAL COMPONENT WILL RELAX BY MID MORNING AND EXPECT THE
WIND SPEEDS TO DROP BELOW SCA CRITERIA AFTER 15Z. THE SURFACE
PRESSURE GRADIENT WILL THEN RELAX THROUGHOUT THE DAY AS HIGH
PRESSURE BUILDS OVERHEAD. AM EXPECTING THE SCA CONDITIONS TO END
OVER THE OFFSHORE WATERS BY MID AFTERNOON.

40

FIRE WEATHER...
MAIN CONCERN FOR TODAY WILL BE THE DRY HUMIDITY. THE BREEZY
NORTHERLY WINDS AT THE COAST ARE EXPECTED TO DIMINISH IN THE MID
TO LATE MORNING. OTHERWISE...THE WINDS SHOULD ONLY RANGE FROM 10
TO 15 MPH THROUGH THE MID AFTERNOON. HIGH PRESSURE MOVING OVERHEAD
WILL HELP DIMINISH THESE THROUGHOUT THE AFTERNOON.

ONSHORE WINDS WILL RETURN BY MONDAY AND HELP ALLEVIATE THE DRY
CONDITIONS.

40

PREV DISCUSSION... /ISSUED 308 AM CST SUN MAR 4 2007/

DISCUSSION...
WEAK HIGH PRESSURE WILL SETTLE OVER TEXAS TODAY AND TONIGHT. WINDS
WILL SLACKEN AND TEMPERATURES WILL BE COOLER THAN SEASONAL
NORMALS. SUB-FREEZING TEMPERATURES ARE EXPECTED TONIGHT AS WINDS
DECOUPLE AND DRY AIR WILL ALLOW GOOD RADIATIONAL CONDITIONS. A
MODEST WARM-UP BEGINS MONDAY WITH SMALL INCREMENTAL WARMING
TUES/WED. MOISTURE LEVELS INCREASE TO A 0.8 INCHES ON WED
AFTERNOON. SE TX WILL LIE IN A LEFT FRONT QUAD AND A WEAK 500 MB
S/WV WILL APPROACH THE REGION. WILL MAINTAIN 20 POPS FOR WED
AFTERNOON. SLIGHTLY DEEPER MOISTURE WILL YIELD MORE CLOUD COVER
TOWARD THE END OF THE WEEK. THE NEXT FRONT WILL CROSS SOUTHEAST
TEXAS NEXT WEEKEND WITH RAIN CHANCES INCREASING LATE FRI INTO
SATURDAY. THE GFS DROPS A S/WV INTO EAST TEXAS SUNDAY. OTHER
MODELS DO NOT SHOW THIS FEATURE BUT KEPT 20 POPS FOR SUNDAY JUST
IN CASE.

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 4, 4:45 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
445 AM CST SUN MAR 4 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-051045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
445 AM CST SUN MAR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.